MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Codes Defective Device (2588); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.No details as to the nature of the patient's injuries and no medical records have been provided.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio st(device #2).An additional emdr was submitted to represent the bard/davol ventrio st(device #1).".
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015: the patient underwent surgery for implant of an unspecified bard/davol ventrio st(device #1) on (b)(6) 2016 : the patient underwent surgery for implant of an unspecified bard/davol ventrio st(device #2).The patient had unspecified injuries.The patient is only making a claim for an adverse patient outcome against the two(2) ventrio st(device #1 and device #2).The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.No details as to the nature of the patient's injuries and no medical records have been provided.Information is limited at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the pma/510(k).Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the ventrio st implanted to treat the patient's recurrent hernia.Review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-jul-2016) is considered to be a best estimate.This supplemental emdr represents the ventrio st (device #2) additional supplemental emdr was submitted to represent the ventrio st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015: the patient underwent surgery for implant of an unspecified bard/davol ventrio st(device #1) (b)(6) 2016 : the patient underwent surgery for implant of an unspecified bard/davol ventrio st(device #2).Ni/ni/ni: the patient had unspecified injuries.The patient is only making a claim for an adverse patient outcome against the two(2) ventrio st(device #1 and device #2).The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventrio st mesh (device #1).Per operative notes, ¿the hernia sac was dissected free and removed.A piece of ventrio st mesh (device #1) was placed behind the defect using sutures.This was tacked in several other areas around the mesh.¿ (b)(6) 2016 - patient was diagnosed with recurrent abdominal wall hernia thereby underwent laparoscopic repair with partial removal of ventrio st mesh (device #1) and implant of ventrio st mesh (device #2).Per operative notes, ¿hernia sac was entered.There were multiple adhesions of the small bowel and the omentum to the hernia mesh.The medial portion a mesh was resected and removed.A ventrio st mesh was laid in the abdomen covering most of the bowel and omentum as much as possible.Using a tacker the lateral border of the mesh was fixed to the abdominal wall circumferentially.The abdominal mesh was then sutured along the inner ring to the posterior abdominal wall using sutures.¿ attorney alleges that the patient had adhesions, bowel obstruction, pain, infection, hernia recurrence and emotional injuries.It was also alleged that the patient had debridement of abdominal wall; partial mesh explanation; exploratory surgery; adhesions of small bowel and omentum.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8075738
Report Number1213643-2018-04061
Device Sequence Number11304129
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571(17)180928(10)HUAU1570
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number5950080
Device Lot NumberHUAU1570
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale